MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1.5-2-HX-ES
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil (model: apb-1.5-2-hx-es lot: b034019) was returned for analysis.No damages or anomalies were found with the outer carton and inner pouch with all seals accounted for but broken.The axium prime pusher was found kinked at the positive load indicator.The pusher was found broken at the break indicator with the two segments retained by the release wire.The coin was retracted out of the lumen stop with the implant coil already detached and not returned for analysis.No other anomalies were observed.Based on the device analysis and reported information, the customer's report of "pusher kink/broke" was confirmed and the customer report of "prod damaged/deformed out of pkg" cannot be ruled out.The axium prime pusher was found kinked and broken.As the dispenser coil (with the pushwire clip), implant coil and introducer sheath were not returned for analysis, any contribution the dispenser coil, implant coil and introducer sheath towards the pusher kink/break and damage out of packaging could not be determined.The implant coil detached as expected per design of the pusher and release wire.A formal investigation has been conducted regarding this issue.Based on the formal investigation, it is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.The review of device history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that after opening the package, it was found the axium coil pushwire was broken and could not be used.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the anterior communicating (acom) artery with a max diameter of 3 mm and a 2.5 mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.Additional information was received reporting that there was no damage or evidence of tampering to the device packaging.The the package was opened, the proximal end of the pushwire was not secure in the guidewire clip.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11023897
Report Number2029214-2020-01324
Device Sequence Number10950879
Product Code KRD
UDI-Device Identifier00847536032125
UDI-Public00847536032125
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot NumberB034019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2020
Initial Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR